Jump to content
wildchild93

wildchild93: Long term Effexor use, is there hope?

Recommended Posts

wildchild93

Well that was a fail. I made it to 121mg. Stayed there for about a month and things started getting a lot worse and I had to updose to 130mg. I am still experiencing very bad withdrawl like symptoms on this dose and am going back up to 150mg tomorrow. I will not be tapering off anytime soon. My nervous system is still too fragile and I’m barely getting by day to day. Thanks everyone for all of the information. I will take everything into consideration in the future if I ever try to taper again. 

Share this post


Link to post
julia955

Hi. I'm so sorry for what your'e going through. I wish I could offer advice, but I'm in the same boat as you- I was put on Zoloft when I was just 5 for anxiety so I understand how especially frustrating it is for us since we didn't even choose to go on these ourselves! It's a special kind of hell and I can relate to so much of what you're saying. The withdrawal is unlike anything I could have imagined. I hate to see someone else going through a similar thing but it does somewhat comfort me that I'm not alone and I hope it does for you too. It's so tough for us because we literally have never had a life without it and the withdrawal pain is almost impossible to bear. Also, I saw you mention about suing. Both me and my family are looking into this right now. My parents were never told of any side effects whatsoever when they put me on the med and if they had any idea about it they never would have. There has to be something we can do, it is outright malpractice for drs to prescribe these to children when they are so clearly unsafe.

I also relate to you on the side effects. Maybe bc we were so young and so quickly adapted? But yeah, until I was about 18 I feel like I had my emotions/normal sex/lost weight easily. Actually I feel like the med helped me have willpower to lose weight because I got really skinny as a teenager and have been there since. I have so many fears like if I stay off of it I will gain weight or always feel "off". It's such a struggle because the reality is I don't feel like my true self on it, but then off it I'm so sick that I'm also unable to live and be myself. There has to be some kind of possible lawsuit for people like you and me.

I would also recommend a high quality CBD oil if you can find it. It's by no means a cure-all, but it definitely takes the edge off my panic/pain. It's the only thing I've ever found that helps. Oh and most importantly it helps me sleep! This was after months of nothing helping, I would get maximum 4 hours of sleep before.

Regardless of what you choose to do just remember you're not alone! 

Share this post


Link to post
wildchild93

Brief update. I managed to taper my Effexor down to 101.25mg over the summer. I am currently holding at this dose and plan to do so for the rest of 2018. I worked as a lifeguard and swim teacher during the summer and hope to go back to nursing in the fall. I still struggle with a good bit of anxiety and what I call agitation (restlessness, feet burning, numbness and tinging) but I no longer experiencing the crying spells and sleep every night unmedicated. Michael Priebe's Lovely Grind youtube videos and website has helped to encourage me this summer.  Hopefully next time I write I will be back working at my hospital. Until then, stay safe and keep fighting.

Share this post


Link to post
wildchild93

Help me, I feel so trapped. I'm holding at 85mg effexor xr right now, but am having many symptoms of major depression increase like loss of appetite, trouble falling asleep, waking up exhausted, tearfulness throughout the day, difficulty concentrating, lack of motivation. However, I am not agitated or restless. When I increase the dose, it seems like I experience some symptoms of mania and get really restless/uncomfortable/lots of energy (increase exercise)/insomnia, but my mood is better and it is easier for me to get more done. I also start experiencing an increase in side effects with every dose increase like sweating, bloating, and weight gain.

 

Currently, Effexor XR is the only medication that I am taking, no supplements. 

Share this post


Link to post
ChessieCat

Please update your drug signature with the dates and doses.  Thank you.  Account Settings – Create or Edit a signature

 

Once we can see the changes you have made we will be better able to offer suggestions.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.